Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

Child has mucus congestion in ears, has been taking cough syrup continuously for weeks. Advisable to continue?

Is it needed to use cough syrup continuously for 2 wks , even when my kid( 3 yr old) is free from cold & cough, but has only mucus congestion in ears.She is using cetrizine & atarax syrup as antihistamines against cold & skin allergy. Also a steroid spray is also prescribed. I m afraid of using too much medicines. please advise?
Asked On : Fri, 30 Nov 2012
Answers:  2 Views:  32
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Pediatrician 's  Response
Antihistamines and decongestants were once prescribed regularly to help resolve middle ear fluid. Unfortunately this does not work well and should not be continued for this purpose. It IS appropriate to use them to reduce allergy symptoms. Allergies can cause middle ear fluid and may be treated to prevent this. However, if there are no ongoing allergies the antihistamines and decongestants are not going to be helpful. The nasal spray is essentially the same story. If ther are nasal symptoms that are being helped then the spray is useful, but not just for the middle ear fluid alone.
Answered: Thu, 22 Aug 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor